HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Back to Search Results |
| Model Number |
1420 |
| Medical Device Problem Code |
Battery Problem (2885)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that it was reported that the controller exhibited a controller fault alarm, indicating the end-of-life of the internal battery.The controller was exchanged.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Continuation of d10: 429888 lead implanted (b)(6) 2015, 6725 adaptor implanted (b)(6) 2023, dtpa2q1 icd implanted (b)(6) 2023 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation completion.Product event summary: the controller (b)(6) was not returned for evaluation.Log file analysis associated with (b)(6) revealed one (1) controller fault alarm was logged on (b)(6) 2024 at 03:29:53, indicating an issue with the internal battery.In addition, log files revealed that the controller had been in use for more than two (2) years.As a result, the reported controller fault alarm event was confirmed.Log file analysis associated with con415457 revealed one (1) vad disconnect alarm was logged on (b)(6) 2024 at 10:59:36, likely due to the controller being powered on without the driveline connected.Log file analysis also revealed one (1) additional vad disconnect alarm, indicating a physical disconnection of the driveline from the controller, was logged on (b)(6) 2024 at 12:03:22.The vad disconnect alarm was followed by a controller power up and associated motor start at 12:03:52, indicating troubleshooting during the reported controller exchange.These are additional findings, not related to the reported event.Applicable risk documentation, experience with events of similar circumstances, and the available information were considered; a possible root cause of the reported controller fault alarm event may be attributed, but not limited, to a reduced charge capacity of the internal battery and/or a faulty internal battery charger integrated circuit.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.